T Nation

Too Much T? Feel Better for Days When Off TRT. Advice?

This is complicated, not sure if this is the proper forum, I will try to keep it short as possible. I am 42 and I have been on Fortesta, topical for 5 years now. I prefer to add synthetic T to my existing T daily with a good topical. I naturally have low SHBG, so injections tend to flood in all at once and make me sick.

Fortesta’s daily suggest dose is 40mgs, that is what I was doing at first… Then I started feeling very ill due to massive amounts of free T and estrogen… Off the charts!! So went to 30 mgs and all was good for a while, so good that 2 years ago I went off of a mild dose of an anti depressant… My mood is great, but here is the thing, since going off the head meads the last two years I have been having to re-adjust to a lower dose T every so often…

My last labs had my testosterone around 900 and my free testosterone 50 points out of range at around 200, I had to lower my dosage to only 10 mgs. But now I am starting to show the signs of having too much testosterone again… If I go off of testosterone for a few days I feel better mentally and physically, even have stronger morning salutes. Though I do miss out on the raw strength and endurance somewhat…

My theory is, I have been on a mild dose of some type of head meds since 7… When I was a kid it was ADHD meds, as I grew into an adult I needed SSRI’s to keep anxiety and mild depression at bay… I keep reading that these head meds can greatly lower hormones which can cause anxiety and depression in men, could it be my low T was caused by a lifetime of head meds??? I have been off of them for a long time now, longer than I ever have and now it seems my natural hormones levels have slowly come back. Is such a thing even possible???

I never did injections, so I would of never fried my natural production. There is no lower dosage of my current testosterone therapy I can take, if my next labs show things high again I will be going TRT free. This all just seems weird that I was stuck in a vicious cycle of low T caused by head meds, causing the very symptoms I needed to take them to get rid off. Just curious if anyone taking or knows someone taking TRT have heard of anything like this…

Thanks to anyone with any advice and who took the time to read this.

Have you got the LH and FSH labs to back this up? But it certainly sounds like you didn’t need the TRT (or at least don’t anymore)

I don’t know who told you topical gel doesn’t shut down your natural production, but it is untrue.

Natesto, a nasal spray is currently the only treatment for low-T that doesn’t shut you down therefore adding to your natural production.

It is true some men struggle on TRT and doesn’t work well for everyone. The doctors that I follow do say their patients with low SHBG struggle the most on TRT and they don’t really know why.

They hypothesize that it may be some sort of metabolic issues somehow connected to the low SHBG, after all people with metabolic syndrome (diabetes) tend to have low SHBG.

You have zero natural production. You’ve been on exogenous testosterone for five years, man. Doesn’t matter if you inject it or rub it on your body, you’ve been sending a signal to your endocrine system to go on vacation for half a decade and I assure you it has.

I would almost guarantee it. Same boat here. 19 years of varying SSRIs and I ended up with low testosterone much earlier than I should have naturally. One day we’re going to find out how bad those meds were for us.

Well my approach to TRT was always to add a conservative amount in the morning, to what my body produced at night. Around 6 years ago when first trying Fortesta, I was on it for 6 months but had to go off of it for a year. My T levels did return to pre TRT levels, though still low ( around 300 )… My body returned to normal. And having the last 5 years to keep lowering my dose from 40 mgs to 10 mgs and still having my labs show my T and free T too high. I cannot think of anything other than natural production is returning due to being off the head meds.

And yes, these SSRI’s and other head meds are the devil!!!

I know Topical doesn’t shut it down, well for me anyway… I was always responsible about adding a conservative amount in the morning to add to my natural production at night, this has always been my approach. About 6 years ago I was on Fortesta for about 6 months, had to go off a year and my labs showed my T levels, though still low (around 300) had returned to pre TRT…

I have not had LH and ESH done in a while, but the were very much in the normal range…

You won’t get anyone to believe that you’re somehow special and immune to suppression by exogenous testosterone.

It sounds more like wishful thinking.

4 Likes

Could it be an artifact of the gel just not absorbing well, and any benefits he got being mostly mental? If he’s not absorbing the test he’s not getting shutdown?

According to the OP he seems to respond very well to even low dose and this is the basis for him believing he isn’t shut down. The truth is a good majority of low SHBG men have difficulty on dialing in on TRT do to the low SHBG, not being able to buffer all the hormones which floods into their system, which is why he feels better days after stopping TRT, but it’s only temporary hence the comment, “stuck in a vicious cycle of low T”.